Alert archive / California / High Wind Warnings in 2013
High Wind Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Feb 15, 2013, 1:11 PM PST for San Diego County, California. It was in force for 23 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2013, 1:11 PM PST (21:11 UTC)
- Expired
- Feb 16, 2013, 12:00 PM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 12:10 AM PST | NON-TSTM WND GST 59 | 9 Sse Lake Henshaw, CA | SANTA YSABEL RANCH...AN SDGE WEATHER STATION...RERPOTED A WIND GUST OF 59 MPH AT 1210 AM. |
| Feb 16, 1:20 AM PST | NON-TSTM WND GST 61 | 9 Ssw Mount Laguna, CA | BUCKMAN SPRINGS...AN SDGE WEATHER STATION...REPORTED A WIND GUST OF 61 MPH AT 120 AM. |
| Feb 16, 3:50 AM PST | NON-TSTM WND GST 61 | 5 E Valley Center, CA | HELLHOLE CANYON...AN SDGE WEATHER STATION...REPORTED A WIND GUST OF 61 MPH AT 350 AM. |
| Feb 16, 4:30 AM PST | NON-TSTM WND GST 74 | 2 Wnw Cuyamaca Peak, CA | SILL HILL...AN SDGE WEATHER STATION...WAS REPORTING WIND GUSTS OF 58 MPH OR GREATER BETWEEN 840 PM FRIDAY EVENING AND 320 AM THIS MORNING...WITH A PEAK GUST DURING THAT TIME PERIOD OF 74 MPH AT 940 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS76 KSGX 152111 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST FRI FEB 15 2013 ...NORTHEAST TO EAST WINDS THROUGH SATURDAY MORNING MAINLY IN FOOTHILLS... .STRONG WINDS WILL CONTINUE MAINLY IN THE FOOTHILLS AND ADJACENT VALLEYS THROUGH SATURDAY MORNING. WINDS WILL RAPIDLY DECREASE SATURDAY AFTERNOON. CAZ050-058-160500- /O.CAN.KSGX.HW.W.0005.000000T0000Z-130215T2100Z/ /O.UPG.KSGX.WI.Y.0009.000000T0000Z-130217T0000Z/ /O.NEW.KSGX.HW.W.0006.130215T2111Z-130216T1800Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 111 PM PST FRI FEB 15 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 75 MPH. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...SLOPES WEST OF RIDGES IN SAN DIEGO COUNTY. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. * REPORTS... SILL HILL AT 1020 AM...EAST 46 MPH WITH A GUST TO 91 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ048-056-160500- /O.CAN.KSGX.HW.W.0005.000000T0000Z-130215T2100Z/ /O.EXT.KSGX.WI.Y.0009.000000T0000Z-130216T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 111 PM PST FRI FEB 15 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...THROUGH AND BELOW THE CAJON AND SAN GORGONIO PASSES IN THE INLAND EMPIRE. WEST SLOPES OF THE SANTA ANA MOUNTAINS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. * REPORTS... HIGHLAND SPRINGS AT 1216 PM...EAST 26 MPH WITH A GUST TO 52 MPH. FREMONT CANYON AT 1151 AM...EAST NORTHEAST GUST TO 41 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-055-057-160500- /O.CON.KSGX.WI.Y.0008.000000T0000Z-130216T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PST FRI FEB 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * TIMING...THROUGH SATURDAY MORNING...WITH STRONGEST WINDS EXPECTED FRIDAY MORNING. * LOCATION...THROUGH THE CAJON PASS IN THE SAN BERNARDINO MOUNTAINS...THROUGH THE PASSES AND CANYONS OF THE SANTA ANA MOUNTAINS...AND NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS IN THE ORANGE COUNTY COASTAL AREAS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
3 follow-up statements
166 WWUS76 KSGX 160421 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 821 PM PST FRI FEB 15 2013 ...NORTHEAST TO EAST WINDS THROUGH SATURDAY MORNING MAINLY IN FOOTHILLS... .STRONG GUSTY EAST WINDS WILL CONTINUE THROUGH AND BELOW THE PASSES AND CANYONS AS WELL AS ALONG THE COASTAL SLOPES AND FOOTHILLS OF THE SAN DIEGO COUNTY MOUNTAINS THROUGH SATURDAY MORNING. WINDS WILL QUICKLY DIMINISH SATURDAY AFTERNOON. CAZ050-058-161400- /O.CON.KSGX.HW.W.0006.000000T0000Z-130216T1800Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 821 PM PST FRI FEB 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS AND THE ADJACENT INLAND VALLEYS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES IS POSSIBLE. * REPORTS... SILL HILL AT 1020 AM...EAST 46 MPH WITH A GUST TO 91 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-055-057-161400- /O.CON.KSGX.WI.Y.0008.000000T0000Z-130216T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 821 PM PST FRI FEB 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * TIMING...THROUGH SATURDAY MORNING. * LOCATION...THROUGH THE CAJON PASS IN THE SAN BERNARDINO MOUNTAINS...THROUGH THE PASSES AND CANYONS OF THE SANTA ANA MOUNTAINS...AND NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS IN THE ORANGE COUNTY COASTAL AREAS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-056-161400- /O.CON.KSGX.WI.Y.0009.000000T0000Z-130216T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 821 PM PST FRI FEB 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * TIMING...THROUGH SATURDAY MORNING. * LOCATION...THROUGH AND BELOW THE CAJON AND SAN GORGONIO PASSES IN THE INLAND EMPIRE AND WEST SLOPES OF THE RIVERSIDE COUNTY MOUNTAINS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. * REPORTS... HIGHLAND SPRINGS AT 116 PM...EAST 33 MPH WITH A GUST TO 53 MPH. POPPET FLAT AT 1214 PM...EAST NORTHEAST 23 MPH WITH A GUST TO 48 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
232 WWUS76 KSGX 161132 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 332 AM PST SAT FEB 16 2013 ...LOCALLY STRONG GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY STRONG GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WITH STRONGEST WINDS EXPECTED IN THE SAN DIEGO COUNTY MOUNTAINS AND ADJACENT COASTAL FOOTHILLS. WINDS ARE EXPECTED TO DIMINISH QUICKLY THIS AFTERNOON. CAZ050-058-162000- /O.EXT.KSGX.HW.W.0006.000000T0000Z-130216T2000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 332 AM PST SAT FEB 16 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... * WINDS...AREAS OF OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...STRONGEST WINDS THROUGH MID MORNING...THEN DIMINISHING THROUGH EARLY AFTERNOON. * LOCATION...ALONG COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES IS POSSIBLE. * REPORTS...STRONGEST GUST SINCE MIDNIGHT WAS 69 MPH AT SILL HILL (NORTHWEST OF CUYAMACA PEAK) AT 230 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-055-057-162000- /O.EXT.KSGX.WI.Y.0008.000000T0000Z-130216T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 332 AM PST SAT FEB 16 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS THROUGH MID MORNING...THEN DIMINISHING THROUGH EARLY AFTERNOON. * LOCATION...STRONGEST WINDS ALONG LOWER COASTAL SLOPES AND THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. * REPORTS...STRONGEST GUST SINCE MIDNIGHT WAS AT FREMONT CANYON IN THE SANTA ANA MOUNTAINS AND FOOTHILLS WITH A GUST TO 50 MPH AT MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-056-162000- /O.EXT.KSGX.WI.Y.0009.000000T0000Z-130216T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 332 AM PST SAT FEB 16 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS THROUGH MID MORNING...THEN DIMINISHING THROUGH EARLY AFTERNOON. * LOCATION...STRONGEST WINDS ALONG LOWER COASTAL SLOPES AND THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. * REPORTS...STRONGEST GUST SINCE MIDNIGHT WAS AT HIGHLAND SPRINGS (SOUTH OF BEAUMONT) WITH A GUST OF 51 MPH AT 3 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
532 WWUS76 KSGX 161956 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1156 AM PST SAT FEB 16 2013 CAZ050-058-162100- /O.EXP.KSGX.HW.W.0006.000000T0000Z-130216T2000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 1156 AM PST SAT FEB 16 2013 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... ALTHOUGH LOCAL GUSTS TO AROUND 40 MPH WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY AFTERNOON...WINDS ARE WEAKENING ACROSS THE SAN DIEGO COUNTY MOUNTAINS...FOOTHILLS AND INLAND VALLEYS. THEREFORE...THE HIGH WIND WARNING WILL EXPIRE AT NOON TIME PST. $$ CAZ042-055-057-162100- /O.EXP.KSGX.WI.Y.0008.000000T0000Z-130216T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 1156 AM PST SAT FEB 16 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... WINDS WILL CONTINUE TO WEAKEN ACROSS THE ORANGE COUNTY COASTAL AREAS...THE SAN BERNARDINO COUNTY MOUNTAINS...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT NOON TIME PST. HOWEVER...LOCAL GUSTS UP TO 40 MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. $$ CAZ048-056-162100- /O.EXP.KSGX.WI.Y.0009.000000T0000Z-130216T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 1156 AM PST SAT FEB 16 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... WINDS WILL CONTINUE TO WEAKEN ACROSS THE INLAND EMPIRE AND RIVERSIDE COUNTY MOUNTAINS THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT NOON TIME PST. HOWEVER...LOCAL GUSTS UP TO 40 MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. $$ PALMER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Feb 15, 9:00 AM PST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 15, 9:00 AM PST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST FRI FEB 15 2013
.SYNOPSIS...
FAIR AND WARM WEATHER WILL CONTINUE THROUGH SATURDAY. OFFSHORE WINDS
WILL CONTINUE THROUGH SATURDAY MORNING...PRETTY STRONG IN FOOTHILLS
TONIGHT. THE FLOW WILL SWITCH TO ONSHORE SATURDAY NIGHT AND
SUNDAY...BRINGING BACK COASTAL LOW CLOUDS AND FOG AND COOLER
WEATHER. THE MARINE LAYER WILL CONTINUE TO DEEPEN MONDAY INTO
TUESDAY IN ADVANCE OF A WINTER STORM. THIS STORM WILL ARRIVE TUESDAY
AND CONTINUE THROUGH WEDNESDAY AND BRING RAIN...MOUNTAIN SNOW...AND
STRONG WINDS. A SMALLER AND WEAKER STORM SYSTEM COULD FOLLOW NEXT
THURSDAY INTO FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
STRONG WINDS WERE VERY LOCALIZED THIS MORNING...SURFACING IN THE
SWEET SPOT OF THE CUYAMACA AND LAGUNA MOUNTAINS WITH A FEW GUSTS
TOPPING 60 MPH...AND 80 MPH AT ONE SPOT. THE REST OF THE REGION WAS
GETTING GUSTS ONLY TOPPING 40 MPH AT A COUPLE OTHER LOCATIONS. THE
MORNING HAS STARTED OUT QUITE WARM AND THE DAY WILL WARM INTO THE
80S AT SOME COASTAL INLAND AREAS TODAY...AND INTO THE MID 80S AT
THOSE LOCATIONS SATURDAY. OFFSHORE WINDS WILL CONTINUE...STRONGEST
IN THE MOUNTAINS OF SAN DIEGO COUNTY LATE THIS MORNING AND AGAIN
TONIGHT...THEN GRADUALLY FADE SATURDAY DURING THE MORNING. THE UPPER
RIDGE OF HIGH PRESSURE OVER CALIFORNIA WILL BEGIN TO BREAK DOWN OVER
THE WEEKEND. THE WINDS WILL MAKE A SHARP DECREASE AND REVERSAL TO
ONSHORE FLOW SATURDAY NIGHT AND GENERATE A WEAK COASTAL EDDY. THIS
WILL BRING BACK SOME COASTAL LOW CLOUDS AND FOG...AND PROBABLY
SOME LEGIT DENSE FOG FOR A SHORT TIME AT THE COAST SATURDAY NIGHT OR
EARLY SUNDAY. THE COOLING TREND WILL BE SHARP ON SUNDAY...AND
CONTINUE AS THE RIDGE CONTINUES TO BREAK DOWN MONDAY IN ADVANCE OF A
DEEP AND APPROACHING LOW PRESSURE TROUGH. THE MARINE LAYER WILL
PROBABLY GROW DEEP AND SATURATED ENOUGH FOR DRIZZLE MONDAY NIGHT
INTO TUESDAY BEFORE THE ACTUAL STORM AND REAL PRECIP ARRIVE TUESDAY
AFTERNOON. THE STORM WILL BRING RAIN AND MOUNTAIN SNOW. AND STRONG
WINDS MAINLY IN THE MOUNTAINS AND DESERTS. THE MODELS HAVE PRETTY
GOOD AGREEMENT LATELY AND CONFIDENCE IS RATHER HIGH FOR THE TIMING
AND STRENGTH OF THIS STORM. STAY TUNED FOR MORE DETAILS ON IT. BUT
WAIT THERES MORE. A MUCH SMALLER AND WEAKER LOW PRESSURE SYSTEM
MOVES THROUGH SOUTHERN CALIFORNIA LATE THURSDAY INTO FRIDAY. IT
LOOKS WET...BUT OTHERWISE NOT AS COLD (SNOWY) OR WINDY AS THE BIGGER
STORM PRECEDING IT. THERE IS MUCH MORE UNCERTAINTY WITH THIS SYSTEM
SO WE WILL KEEP FOCUSED ON THESE CURRENT WINDS AND THE UPCOMING
STORM.
&&
.FIRE WEATHER...
THROUGH SATURDAY TEMPS WILL BE HIGH AND HUMIDITY VERY LOW...WITH
POOR HUMIDITY RECOVERY TONIGHT. THE STRONGEST WINDS WILL NOT BE
WIDESPREAD...BUT STILL WINDY ACROSS MOST FOOTHILL AREAS THROUGH
SATURDAY MORNING. RECENT OBSERVATIONS TELL US THERE HAS BEEN ENOUGH
NEW GROWTH/LIVE FUEL MOISTURE TO OFFSET THE FIRE POTENTIAL. SO THIS
IS A MARGINAL EVENT...AND NO RED FLAG WARNING IS PROJECTED. MUCH
COOLER AND WETTER NEXT WEEK WITH A DEEPENING MARINE LAYER SUNDAY AND
MONDAY...WIDESPREAD WETTING RAIN/SNOW TUESDAY AND WEDNESDAY.
&&
.AVIATION...
151600Z...NE TO E WINDS AROUND 40 KT...WITH GUSTS AROUND 60
KT...WILL CONTINUE ALONG MTN PASSES AND CANYONS THROUGH EARLY SAT.
THESE WINDS COULD GENERATE LLWS AND MOD-STG UDDFS/ROTORS AROUND
AREAS S AND SW OF THE MTNS...POSSIBLY IMPACTING KSAN...KCRQ...KSNA
AND KNOT WITHIN THE TAF PERIOD. OTHERWISE...HIGH CLOUDS AND VFR
CONDS THROUGH SAT MORNING.
&&
.MARINE...
ELEVATED SURF WILL BE POSSIBLE ALONG WESTERLY FACING BEACHES LATE
THIS WEEKEND AS A FRESH...LONG PERIOD NW SWELL ARRIVES TO OUR
COASTAL WATERS. A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TUE/WED
WILL GENERATE GUSTY W-NW WINDS...CREATING STEEP WAVES AND COMBINED
SEAS AROUND 10 FT. THIS NEW SWELL WILL MOST LIKELY CREATE HIGH SURF
WITH STRONG RIP CURRENTS...ESPECIALLY ALONG WESTERLY FACING BEACHES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR THE
RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM PST SATURDAY FOR
THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
WIND ADVISORY UNTIL 10 AM PST SATURDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SANTA ANA
MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...MM
AVIATION/MARINE...JJTHazardous weather outlook, Feb 15, 5:45 AM PST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 545 AM PST FRI FEB 15 2013 CAZ048-050-056-058-160015- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 545 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 1 PM THIS AFTERNOON FOR EAST WINDS GUSTING 50 TO 75 MPH. A WIND ADVISORY WILL BE IN EFFECT FROM 1 PM THIS AFTERNOON THROUGH SATURDAY AFTERNOON FOR EAST WIND GUSTING TO 55 MPH. MODERATE WIND DAMAGE AND HAZARDOUS DRIVING CONDITIONS ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...WIND ADVISORY REMAINS IN EFFECT FOR EAST WIND GUSTING 35 TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE LIKELY. SUNDAY AND MONDAY...DENSE FOG POSSIBLE INLAND VALLEYS AND LOWER COASTAL SLOPES DURING THE NIGHT AND MORNING HOURS. AIR AND GROUND TRAVEL MAY BE IMPACTED. TUESDAY AND WEDNESDAY...PERIODS OF HEAVY RAIN...LOW ELEVATION MOUNTAIN SNOW...AND STRONG SOUTHWEST WINDS POSSIBLE. SNOW ACCUMULATING IN THE MOUNTAIN PASSES AND SUMMITS MAY MAKE TRAVEL DIFFICULT. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-055-057-160015- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 445 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR EAST TO NORTHEAST WIND GUSTING 35 TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...WIND ADVISORY REMAINS IN EFFECT FOR EAST WIND GUSTING 35 TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE LIKELY. SUNDAY AND MONDAY...DENSE FOG POSSIBLE INLAND VALLEYS AND LOWER COASTAL SLOPES DURING THE NIGHT AND MORNING HOURS. AIR AND GROUND TRAVEL MAY BE IMPACTED. TUESDAY AND WEDNESDAY...PERIODS OF HEAVY RAIN...LOW ELEVATION MOUNTAIN SNOW...AND STRONG SOUTHWEST WINDS POSSIBLE. SNOW ACCUMULATING IN THE MOUNTAIN PASSES AND SUMMITS MAY MAKE TRAVEL DIFFICULT. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PZZ750-775-CAZ043-160015- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND-SAN DIEGO COUNTY COASTAL AREAS- 445 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUNDAY AND MONDAY...DENSE FOG POSSIBLE DURING THE NIGHTS AND MORNINGS. AIR...GROUND...AND SEA TRAVEL MAY BE IMPACTED. TUESDAY THROUGH WEDNESDAY...GUSTY SOUTHWEST WINDS...PERIODS OF HEAVY RAIN...AND HAZARDOUS SEAS...ARE POSSIBLE AS A STORM MOVES ACROSS THE AREA. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-160015- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 445 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TUESDAY THROUGH WEDNESDAY...STRONG SOUTHWEST WINDS...PERIODS OF RAIN POSSIBLE. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 5:30 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 8 hr |
| Feb 15, 5:30 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 31 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.